Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 210, NWS Austin/San Antonio, TX

August 19, 2015Edwards County, Val Verde County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Aug 19, 2015, 7:34 PM CDT for Edwards County, Val Verde County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2015, 7:34 PM CDT (00:34 UTC)
Expired
Aug 19, 2015, 8:30 PM CDT
In force
56 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Edwards County, TX, Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 0.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2015-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1636 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2015-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1636 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
2520 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

272 
WUUS54 KEWX 200034
SVREWX
TXC137-465-200130-
/O.NEW.KEWX.SV.W.0210.150820T0034Z-150820T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
734 PM CDT WED AUG 19 2015

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL EDWARDS COUNTY IN SOUTH CENTRAL TEXAS...
  NORTHEASTERN VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 830 PM CDT

* AT 734 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES
  NORTHWEST OF FLOUR MILLS...OR 13 MILES NORTH OF LOMA ALTA...MOVING
  SOUTH AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LOMA ALTA...VINEGARONE AND DEVILS RIVER STATE NATURAL AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3025 10102 3026 10079 2987 10058 2985 10102
TIME...MOT...LOC 0034Z 337DEG 18KT 3010 10084 

HAIL...1.00IN
WIND...60MPH
 
$$

YURA
1 follow-up statement
157 
WWUS54 KEWX 200059
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
759 PM CDT WED AUG 19 2015

TXC137-200107-
/O.CAN.KEWX.SV.W.0210.000000T0000Z-150820T0130Z/
EDWARDS TX-
759 PM CDT WED AUG 19 2015

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL EDWARDS COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING WILL LIKELY NOT 
MOVE INTO EDWARDS COUNTY.  THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3007 10102 3007 10072 2986 10072 2985 10102
TIME...MOT...LOC 0057Z 001DEG 25KT 2995 10090 

$$

TXC465-200130-
/O.CON.KEWX.SV.W.0210.000000T0000Z-150820T0130Z/
VAL VERDE TX-
759 PM CDT WED AUG 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHEASTERN VAL VERDE COUNTY...

AT 757 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
LOMA ALTA...MOVING SOUTH AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LOMA ALTA...VINEGARONE AND DEVILS RIVER STATE NATURAL AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3007 10102 3007 10072 2986 10072 2985 10102
TIME...MOT...LOC 0057Z 001DEG 25KT 2995 10090 

HAIL...1.00IN
WIND...60MPH
 
$$

YURA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 6:29 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Aug 19, 6:29 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
629 PM CDT WED AUG 19 2015

.AVIATION...
DID NOT MAKE ANY MAJOR CHANGES TO THE ONGOING SET OF TAF
FORECASTS. CHALLENGE IS TO GET TIMING DOWN FOR CONVECTION THAT FOR
THE MOST PART HAS NOT FORMED YET. MODELS CONTINUE TO SHOW
SCATTERED DEVELOPMENT LATER THIS EVENING INTO TONIGHT AS THE COLD
FRONT MOVES SOUTH. BEST CONFIDENCE OF TS TIMING IS OUT WEST WHERE
STORMS ON RADAR ARE ABOUT TO MOVE SOUTH INTO VAL VERDE COUNTY.
CURRENT TRAJECTORY HAS STORMS MOVING CLOSE TO DRT BY 01-02Z. KEPT
THE TAFS WITH A VCTS FOR MUCH OF THE NIGHT ALONG WITH SOME
NORTHERLY WIND BY MORNING. STORM OUTFLOW MAY BRING IN NORTHERLY
WIND A BIT EARLIER THAN EXPECTED BUT WILL CONTINUE TO WATCH AND
UPDATE AS TRENDS DEVELOP. DUE TO THE PROXIMITY OF THE
CONVECTION...WENT WITH MVFR CEILINGS FOR MUCH OF THE TAF PERIODS.

&&

.PREV DISCUSSION... /ISSUED 250 PM CDT WED AUG 19 2015/

SHORT TERM (TODAY THROUGH THURSDAY)...
A COLD FRONT IS FORECAST TO PUSH ACROSS SOUTH CENTRAL TEXAS
TONIGHT AND STALLS NEAR HIGHWAY 90 OVERNIGHT. SCATTERED SHOWERS
AND THUNDERSTORMS ARE EXPECTED AHEAD AND ALONG THE
BOUNDARY...ESPECIALLY ACROSS THE EASTERN COUNTIES WHERE THE BEST
MOISTURE RESIDES. BOTH HIRES AND MEDIUM RANGE MODELS ARE HAVING
DIFFICULTIES ON HANDLING THE BOUNDARY AS WELL AS QPF VALUES. BASED
ON RADAR TRENDS ACROSS THE HGX CWA...CANT RULE OUT ISOLATED BUT
HEAVY DOWNPOURS ACROSS THE COASTAL PLAINS AREA AND WHEN THE COLD
FRONT ARRIVES TO THE HILL COUNTRY AREA. SOME OF THESE STORMS COULD
BE STRONG WITH HEAVY RAIN...CLOUD TO GROUND LIGHTNING STRIKES AND
STRONG WIND GUSTS UP TO 50 MPH. THERE MAY BE A BREAK OVERNIGHT
BEFORE SHOWERS AND STORMS PICK AGAIN THURSDAY MORNING MAINLY ALONG
AND EAST OF I-35. A COOL AIRMASS WILL SPREAD ACROSS THE AREA
OVERNIGHT INTO THURSDAY WITH EXPECTED MAX TEMPS TO REACH ONLY THE
UPPER 80S ACROSS THE HILL COUNTRY TO LOWER AND MID 90S ELSEWHERE.

LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...
A DRIER WEATHER PATTERN WILL SETUP LATE THURSDAY INTO FRIDAY. ISOLATED
TO SCATTERED SHOWERS AND THUNDERSTORMS ARE ANTICIPATED FOR AREAS
ALONG THE COASTAL PLAINS MAINLY INDUCED BY SEABREEZE CONVECTION.
THE HOT SUMMER TEMPERATURES RETURN OVER THE WEEKEND WITH HIGHS IN
THE MID TO UPPER 90S. THERE IS A SLIGHT CHANCE OF RAIN BOTH
SATURDAY AND SUNDAY AFTERNOONS ACROSS THE SOUTHEASTERN COUNTIES.
ANOTHER COLD FRONT IS FORECAST TO APPROACH THE HILL COUNTRY EARLY
NEXT WEEK...HOWEVER...MEDIUM RANGE MODELS ARE NOT IN GOOD
AGREEMENT THIS FAR OUT. THEREFORE...THE EXTENDED FORECAST PERIOD
IS RELATIVELY DRY BUT EXPECT THIS TO CHANGE AS GUIDANCE COME TO
A BETTER SOLUTION.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              73  89  76  95  76 /  50  40  20  10  10
AUSTIN BERGSTROM INTL AIRPORT  72  90  74  95  74 /  50  40  20  20  10
NEW BRAUNFELS MUNI AIRPORT     74  91  75  95  75 /  50  40  30  20  10
BURNET MUNI AIRPORT            69  86  74  94  75 /  50  30  20  10  10
DEL RIO INTL AIRPORT           76  94  76  97  77 /  30  30  10  10  10
GEORGETOWN MUNI AIRPORT        70  88  74  95  76 /  50  30  20  10  10
HONDO MUNI AIRPORT             75  92  74  95  74 /  40  40  30  20  10
SAN MARCOS MUNI AIRPORT        74  89  75  95  75 /  50  40  20  20  10
LA GRANGE - FAYETTE REGIONAL   75  90  76  94  76 /  50  50  30  30  10
SAN ANTONIO INTL AIRPORT       75  91  77  94  77 /  50  40  30  20  10
STINSON MUNI AIRPORT           76  92  75  95  76 /  50  40  30  30  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...09
SYNOPTIC/GRIDS...26
PUBLIC SERVICE/DATA COLLECTION...LH
Hazardous weather outlook, Aug 19, 3:08 PM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
308 PM CDT WED AUG 19 2015

TXZ171>173-183>194-202>209-217>225-228-201130-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
308 PM CDT WED AUG 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...REST OF TODAY AND TONIGHT.

THUNDERSTORM CHANCES WILL INCREASE THIS AFTERNOON AND EVENING.
SOME OF THESE STORMS COULD PRODUCE MODERATE TO LOCALLY
HEAVY RAIN. IN ADDITION...SOME STRONG STORMS ARE POSSIBLE WITH
GUSTY WINDS BEING THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS
MUCH OF SOUTH CENTRAL TEXAS THURSDAY AND FRIDAY. THE MAIN THREAT
WILL BE SOME MODERATE TO LOCALLY HEAVY RAINS...ESPECIALLY ON
THURSDAY. HOWEVER...RUNOFF IS EXPECTED TO BE SLOWER DUE TO DRY
SOILS. GUSTY WINDS AND LIGHTNING ARE ALSO THREATS.

ISOLATED THUNDERSTORM ARE POSSIBLE ACROSS THE SOUTHEASTERN
COUNTIES SATURDAY AND SUNDAY...NORTHERN AREAS MONDAY...AND EASTERN
AREAS TUESDAY. LIGHTNING WILL BE THE MAIN THREAT FROM THIS
ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Aug 19, 6:57 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
657 PM CDT WED AUG 19 2015

TXZ183-200100-
VAL VERDE TX-
657 PM CDT WED AUG 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VAL VERDE COUNTY
UNTIL 800 PM CDT...

AT 655 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES NORTHEAST OF JUNO...MOVING SOUTH AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE... VINEGARONE AND NORTHEAST SECTIONS OF
VAL VERDE COUNTY ALONG HIGHWAY 277.

LAT...LON 3029 10091 3029 10078 3004 10070 2994 10070
      2986 10095 3025 10107
TIME...MOT...LOC 2355Z 337DEG 18KT 3021 10094

YURA

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 8:26 PM CDTSpecial Weather StatementEWXVal Verde64 min
Aug 20, 7:31 AM CDTAreal Flood AdvisoryEWXVal Verde3 hr
Aug 20, 8:02 AM CDTFlash Flood WarningEWXVal Verde3 hr
Aug 20, 10:20 AM CDTSpecial Weather StatementEWXFayette55 min
Aug 20, 11:17 AM CDTSpecial Weather StatementEWXDeWitt43 min
Aug 20, 12:22 PM CDTSpecial Weather StatementEWXAtascosa23 min
Aug 20, 12:26 PM CDTAreal Flood AdvisoryEWXAtascosa, Bexar, Frio, Medina2 hr
Aug 20, 12:31 PM CDTSpecial Weather StatementEWXGuadalupe29 min
Aug 20, 12:46 PM CDTAreal Flood AdvisoryEWXBexar, Guadalupe, Wilson119 min
Aug 20, 1:59 PM CDTSpecial Weather StatementEWXBandera46 min
Aug 20, 2:22 PM CDTSpecial Weather StatementEWXBandera23 min
Aug 20, 2:24 PM CDTAreal Flood AdvisoryEWXBandera, Medina, Uvalde2 hr
Aug 20, 3:35 PM CDTSpecial Weather StatementEWXReal40 min
Aug 20, 3:41 PM CDTAreal Flood AdvisoryEWXReal109 min
Aug 20, 5:31 PM CDTSpecial Weather StatementEWXVal Verde44 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.